Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 101, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 18, 2005, 7:58 PM EDT for Lexington County, South Carolina. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2005, 7:58 PM EDT (23:58 UTC)
- Expired
- Jun 18, 2005, 8:19 PM EDT
- In force
- 21 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Lexington County, SC
The radar
The Columbia radar (KCAE), 12 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 8:00 PM EDT | HAIL 1.25 | Gaston, SC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 12.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 182358
SVRCAE
SCC063-190030-
/O.NEW.KCAE.SV.W.0101.050618T2358Z-050619T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
758 PM EDT SAT JUN 18 2005
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 830 PM EDT
* AT 748 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR
GASTON...OR ABOUT 10 MILES SOUTH OF CAYCE. THIS STORM WAS MOVING
NORTHEAST AT 5 MILES AN HOUR. HEAVY RAIN WILL ALSO OCCUR.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
GASTON...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE, AT 1, 800,
7 7 5, 7 1 9 9.
LAT...LON 3380 8120 3380 8108 3376 8106 3389 8100
3395 8104 3391 8110
$$
LM1 follow-up statement
000
WWUS52 KCAE 190019
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
818 PM EDT SAT JUN 18 2005
SCC063-190028-
/O.CAN.KCAE.SV.W.0101.000000T0000Z-050619T0030Z/
LEXINGTON SC-
818 PM EDT SAT JUN 18 2005
...THE SEVERE THUNDERSTORM WARNING FOR LEXINGTON COUNTY IS
CANCELLED...
THE THUNDERSTORM OVER SOUTHERN LEXINGTON COUNTY HAS WEAKENED.
LAT...LON 3380 8120 3380 8108 3376 8106 3389 8100
3395 8104 3391 8110
$$
LMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:43 PM EDT, 5 hours 15 minutes earlier.
Area forecast discussion, Jun 18, 2:43 PM EDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 243 PM EDT SAT JUN 18 2005 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... OLD FRONTAL BOUNDRY FROM NEAR CHS EASTWARD TO JUST WEST OF THE SAVANNAH RIVER WILL MOVE LITTLE THIS EVENING. TSTMS HAVE BEEN DEVELOPING ALONG THE BOUNDRY PAST FEW HRS. AIRMASS IS BECOMING MODERATELY UNSTABLE AND WE MAY SEE A FEW SEVERE THUNDERSTORMS NEAR THE SAVANNAH RIVER THIS AFTERNOON/EVENING. WILL WAIT TIL CLOSER TO RELEASE TIME TO SET WX & POPS AS DEWPOINTS MIXING OUT. MODELS IN GENERAL AGREEMENT IN UPPER TORF CONTINUING OVER THE SOUTHEAST THRU MON THEN MOVING OFF SHORE TUE. ETA A LITTLE FASTER WITH EASTWARD MOVEMENT. BOTH MODELS CONTINUE UPPER LEVEL COLD POOL OVER THE SOUTHEAST...GFS IS A LITTLE COOLER BUT BOTH CLOSE. ETA POPS LOOK A LITTLE HIGH AND THE GFS A LITTLE LOW. WITH SIMIALIAR MOISTURE FIELDS WILL GO WITH A CONSENSUS POPS...30/40 POP AFTERNOON/EVENING AND 20 POP LATE NIGHT... THRU THE PERIOD. LITTLE CHANGE IN FORECAST TEMPERATURES. && .LONG TERM (WEDNESDAY THROUGH SATURDAY)... UPPER LEVEL NORTHWESTERLY FLOW CONTINUES THRU THE PERIOD WITH WEAK SHORTWAVES MOVING TO THE EAST. UPPER RIDGE TO WEST WORKS SLOWLY EASTWARD. WEAK COLD FRONT ALONG THE NC/VA BORDER WED WILL SLIP THRU THE CWA WED AFTERNOON/NIGHT. FRONTAL SYSTEM CONTINUES SLOWLY SOUTHWARD AND DISSIPATES OVER GA FRI. BEST CHANCES OF PCPN APPEAR TO BE WED AFTERNOON AND EVENING WITH APPROACHING FRONTAL SYSTEM WITH SOME LOW LEVEL MOISTURE CONVERGENCE AND MOISTURE TRANSPORT. WILL CONTINUE SMALL POP THU AND FRI AFTERNOON NEAR THE SAVANNAH RIVER WITH OLD DISSIPATING FRONTAL SYSTEM IN THE AREA. && .AVIATION... STALLED FRONT ALONG SC COAST WITH STRONG UPPER LEVEL DISTURBANCE APPROACHING FROM THE NORTHWEST. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING...WITH SOME STORMS APPROACHING SEVERE LIMITS WITH 60 MPH WIND GUSTS AND LARGE HAIL POSSIBLE ESPECIALLY SOUTH OF CAE. MVFR CONDITIONS IN VICINITY OF STORMS...VFR ELSEWHERE THROUGH 05Z SUNDAY. SOME PATCHY FOG OVERNIGHT ESPECIALLY IN AREAS WHERE RAIN OCCURRED AND NEAR THE SAVANNAH RIVER. SCATTERED STORMS POSSIBLE AGAIN BY SUNDAY AFTERNOON. MVFR CONDITIONS IN VICINITY OF STORMS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 25/25/22
Hazardous weather outlook, Jun 18, 4:09 AM EDT, 15 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 409 AM EDT SAT JUN 18 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-190809- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 409 AM EDT SAT JUN 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. MAIN THREAT HAIL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 18, 7:49 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
749 PM EDT SAT JUN 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL GASTON 33.82N 81.10W
06/18/2005 1.25 INCH LEXINGTON SC PUBLIC
PUBLIC REPORTED HALF DOLLAR SIZED HAIL IN DOWNTOWN
GASTON.
0745 PM HAIL SWANSEA 33.74N 81.11W
06/18/2005 0.88 INCH LEXINGTON SC PUBLIC
REPORTED BY PUBLIC IN DOWNTOWN SWANSEA.
0747 PM HAIL 2 NE SWANSEA 33.76N 81.08W
06/18/2005 1.75 INCH LEXINGTON SC PUBLIC
GOLF BALL SIZED HAIL 2 MILES NNE OF SWANSEA REPORTED BY
PUBLIC.
&&
KILMERLocal storm report, Jun 18, 7:54 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
754 PM EDT SAT JUN 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL GASTON 33.82N 81.10W
06/18/2005 1.75 INCH LEXINGTON SC PUBLIC
HAIL COVERING THE GROUND NEAR US 321 IN SWANSEA. AT TIMES
ALL HAIL AND NO RAIN.
&&
KILMERThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 6:03 PM EDT | Severe Thunderstorm Warning | CAE | Barnwell | 27 min |
| Jun 18, 6:24 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 36 min |
| Jun 18, 7:25 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 35 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.